To search, Click below search items.


All Published Papers Search Service


Mathematical Model of Data Backup and Recovery


Karel Burda


Vol. 14  No. 7  pp. 16-25


The data backup and data recovery are well established disciplines within the computer science already. Despite this fact, however, there is currently no sufficiently general mathematical model for quanti?cation of backup strategies. In this paper, such mathematical model is derived. The model introduced is based on the assumption that the total size of the data is constant. Using this model, we can quantitatively evaluate the properties of different types of backup strategies. For the full, differential and incremental backup strategies, formulae are derived for the calculation of the average total backup size and the average data recovery size in dependence on the probability of the change of data units. The quantitative relations obtained are discussed


Data backup, data recovery, mathematical model